Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
145 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Will taking clindamycin increase chances of nausea and diarrhea?

Hi I tested positive for a tiny amount of group b strep and must have IV antibiotics during labor. I ve had nausea and diarrhea while taking an antibiotic several years ago. I believe it was penicillin, but I am not 100% sure. My midwife has recommended clindamycin instead, but I am now learning that could have a slightly higher chance of effecting my breastmilk and giving baby side effects. Is this true?
Tue, 23 Jul 2019
Report Abuse
OBGYN 's  Response
Hello,

Clindamycin is safe for use during breastfeeding. It can cause mild nausea but the incidence of diarrhea is less with it. No need to worry. It is safe for you.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Rakhi Tayal, OBGYN
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Clindamycin


Will taking clindamycin increase chances of nausea and diarrhea?

Hello, Clindamycin is safe for use during breastfeeding. It can cause mild nausea but the incidence of diarrhea is less with it. No need to worry. It is safe for you. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Rakhi Tayal, OBGYN